MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d4: lot number was requested but was not provided.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a blood pump exchange with oxygenator removal on (b)(6) 2023.On an unidentified date the patient was on support and had a brief pump stop where the speed and flow both went to 0 simultaneously for a couple of seconds and then returned to baseline without intervention.Once it occurred twice on the patient, the motor, console, and flow probe were exchanged and sent for evaluation but came back good.The same thing happened again on (b)(6) 2023.The patient's speed and flow went to 0 for reportedly 6 seconds and then back to baseline.The nurse reported that the pump running sound disappeared as if it truly stopped during that time.No hemodynamic changes were noted.Flow went back up to baseline without any intervention from the nursing staff.The customer reported that the only constant through multiple events was the patient's pump.The customer also noted that the pump was more "loose" than previous pumps.No adverse consequences were reported and the patient remained stable on the same pedimag.Related manufacturer reference number for the exchanged motor: 3003306248-2024-00027.Related manufacturer reference number for the exchanged console: 3003306248-2024-00028.Related manufacturer reference number for the loose pump: 3003306248-2024-00001.Related manufacturer reference number for the second motor: 3003306248-2024-00002.Related manufacturer reference number for the second console: 2916596-2024-00137.
 
Additional Manufacturer Narrative
Section g3: initial report correction.G3 - date received by manufacturer for the initial report should be corrected to (b)(6) 2023.Section d4: catalog number, primary udi number: corrected.Manufacturer¿s investigation conclusion: a specific cause for the reported pump exchange could not conclusively be determined through this evaluation.It was reported that the patient underwent a pump implant on (b)(6) 2024 and had a pump exchange with oxygenator removal on (b)(6) 2024.It was later communicated the patient was stable on their new pedimag blood pump.An attempt was made to obtain additional information from the customer; however, no further information was available.The exchanged pedimag blood pump was not returned for evaluation.The serial number or other identifying information of the product was not reported and was not able to be determined during the investigation.The pedimag blood pump instructions for use (ifu) (rev.C) lists adverse events, warnings, and cautions regarding the use of the centrimag circulatory support system: ifu warning #1: the pedimag¿ blood pump has not been qualified through in vitro, in vivo, or clinical studies for long term use (i.E., longer than six hours) as a bridge to transplant, for pending recovery of the natural heart or for extracorporeal membrane oxygenation.Ifu warning #11: potential risk to the patient should be evaluated prior to changing a blood pump.Ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The ifu also contains a section titled emergency pump replacement.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that a while back, the patient was on support and had a brief pump stop where the speed and flow both went to 0 simultaneously for a couple of seconds and then returned to baseline without intervention.After it occurred a second time, the motor, console, and flow probe were exchanged and sent for evaluation which the customer stated came back good.On (b)(6) 2023 it was reported that the same thing had happened again over the weekend.The patient's speed and flow went to 0 for reportedly 6 seconds and then back to baseline.The nurses did not notice any out of the ordinary alarms, except for the no flow on the flow graph that was about 6 seconds.The flow went back to baseline without any intervention by nursing.The nurse reported that the pump running sound disappeared as if it truly stopped during that time.Additionally, it was reported the patient had received a new pedimag pump on (b)(6) 2023, and the account noted that the new pump felt more ¿loose¿ than previous pumps.There were no adverse patient consequences.The patient remained stable on the same pedimag pump as of (b)(6) 2024.This report captures the report of a pedimag pump exchange on (b)(6) 2023.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18584069
Report Number3003306248-2024-00021
Device Sequence Number15322454
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexMale
Patient Weight5 KG